MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ACROMIONIZER,4.0 EP-1,DSPL BL; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. ACROMIONIZER,4.0 EP-1,DSPL BL; SAW, POWERED, AND ACCESSORIES
Model Number 7205326
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/10/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when used a probe during a surgery, found the part of probe approaching the handle shank melted.Then three probes with same lot number were used to the surgery, but similar problems occurred.Total 4 probes failed and were overheating.Finally a different lot number same code number device was used to complete the surgery.No patient injury was reported.
 
Additional Manufacturer Narrative
Four 7205326 4.0mm ep-1 disposable acromionizer blades were reported on.Two were returned.The complaint allegation says: ¿the initial blade handle shank melted¿three more probes used with similar problems.Total four probes failed and were overheating¿.This occurred during surgery.One device is in good condition.It spins freely.The second device is seized up, has clearly over heated and is melted.Returns for these symptoms have been found to be consistent with the device being used with insufficient irrigation.The device is not intended to be engaged without suction either.Per the ifu: ¿periodic irrigation of the blade is recommended to provide adequate cooling of the blade and to prevent accumulation of excised materials in the surgical site.Ensure that suction of 128 mmhg minimum is flowing while the instrument is running.¿ and it also states: ¿irreversible damage to blades or burrs will result if they are run without the flow of irrigation (dry).¿ the device was tested and found to run normally.

Brand Name
ACROMIONIZER,4.0 EP-1,DSPL BL
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7061607
Report Number1219602-2017-01482
Device Sequence Number782994
Product Code HAB
UDI-Device Identifier03596010251541
UDI-Public(01)03596010251541(17)220324(10)50654918
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/24/2022
Device Model Number7205326
Device Catalogue Number7205326
Device Lot Number50654918
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2017
Initial Date Received by Manufacturer 11/20/2017
Supplement Date Received by Manufacturer01/02/2018
Initial Report FDA Received Date11/27/2017
Supplement Report FDA Received Date01/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1